Alert archive / Missouri / Special Weather Statements in 2016

Special Weather Statement, NWS St. Louis, MO

June 30, 2016Audrain County, Missouri

NWS St. Louis, MO issued this special weather statement at Jun 30, 2016, 9:33 PM CDT for Audrain County, Missouri. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 30, 2016, 9:33 PM CDT (02:33 UTC)
Expired
Jun 30, 2016, 10:00 PM CDT
In force
27 min
Issued by
NWS St. Louis, MO

County Audrain County, MO

The radar

The St Louis radar (KLSX), 106 km from the middle of the area, began a volume at 02:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 2.6 hours before the alert went out and 280 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2016-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 170 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2016-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
170 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
927 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted.

394 
WWUS83 KLSX 010233
SPSLSX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
933 PM CDT THU JUN 30 2016
 
MOZ034>036-042-010300-
RALLS MO-MONROE MO-AUDRAIN MO-PIKE MO-
933 PM CDT THU JUN 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL PIKE AND
SOUTHEASTERN MONROE COUNTIES IN NORTHEASTERN MISSOURI...EASTERN
AUDRAIN COUNTY IN CENTRAL MISSOURI AND SOUTHWESTERN RALLS COUNTIES IN
NORTHEASTERN MISSOURI UNTIL 1000 PM CDT...

AT 932 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
SANTA FE...MOVING SOUTHEAST AT 15 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
VANDALIA...SANTA FE...PERRY...LADDONIA...FARBER...MARTINSBURG...
RUSH HILL...BENTON CITY AND FLORIDA.

THIS ALSO INCLUDES  MARK TWAIN LAKE RECREATIONAL AREA.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3951 9177 3937 9136 3915 9158 3915 9163
      3909 9163 3906 9166 3930 9199
TIME...MOT...LOC 0232Z 305DEG 15KT 3934 9178 

$$

BRITT

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this special weather statement went out at Jun 30, 7:10 PM CDT, 2 hours 23 minutes earlier.

Area forecast discussion, Jun 30, 7:10 PM CDT, 2 hours 23 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
710 PM CDT THU JUN 30 2016

.SHORT TERM... (Through Tonight)
Issued at 302 PM CDT Thu Jun 30 2016

Storms have developed along/ahead of an approaching cdfnt this
afternoon. These storms will push swd this evening. Best chances
currently appear to be across the wrn and nrn counties this
evening. Expect most of the precip to be out of the CWA by 09z
tonight.

With the sfc ridge building into the region, drier air shud slowly
advect into the region. However, given timing and potential
rainfall, will need to monitor at least the srn portions of the
CWA for fog development tonight. Otherwise, have trended twd the
cooler guidance for temps tonight.

.LONG TERM...  (Friday through Next Thursday)
Issued at 302 PM CDT Thu Jun 30 2016

Focus continues to be the heavy rainfall and flooding event this
weekend.

While some changes among mdl guidance continues regarding this
system thru the weekend, there is enuf confidence to go ahead with
a Flash Flood Watch across the nrn half of the CWA. While higher
precip amounts are currently forecast further south, have opted to
watch the forecast for another cycle across this area. This area
continues to be on the srn edge of the higher amounts.

Not a lot has changed from the prev forecast. The cdfnt mentioned
above will stall south of the region before retreating nwd on Sat.
This is expected to leave Fri and much of Fri night dry.
Differences in timing, placement and amounts of precip still
remain among mdl solns. However, the general setup continues to be
expected with a quasi- stationary west-east fnt with a strong LLJ
and multiple s/ws progressing along the fnt and high PWs.

The mdl of choice continues to be the ECMWF which has been more
consistent from one cycle to the next. Will continue with a swath
of 4-6 inches along and north of I-70. Given the convective
elements with this event, higher amounts will be possible. This
also means that this event will be driven by mesoscale details as
well, which leads to uncertainty. Be sure to continue to monitor
the forecast through the weekend, especially with those with
planned outdoor activities.

Tilly

&&

.AVIATION...  (For the 00z TAFs through 00z Friday Evening)
Issued at 635 PM CDT Thu Jun 30 2016

Scattered to numerous showers and thunderstorms will affect
mainly northeast and central Missouri as well as west central
Illinois this evening ahead of a cold front. Chances decrease
further east and southeast across the area due to loss of daytime
heating. Some high end MVFR ceilings possible this evening with
the thunderstorms...also any storm could produce IFR visibility in
the core of the heavier rain. Other than that, expect VFR flight
conditions to prevail. Guidance is hinting that there could be
some MVFR fog late tonight...primarily over northeast and central
Missouri. Will reevaluate the probability for the 06Z TAF update.

Specifics for KSTL:

Ceilings will hover between 3000-4000 FT this evening...and there
is a chance that the thunderstorms over southern Iowa and
northeast Missouri could move into the vicinity of the terminal
later in the evening, but confidence in areal coverage of the
storms is low at this time. The cold front currently over central
Iowa is expected to move south tonight and pass through the
terminal between 06Z and 08Z This should end any additional chance
for thunderstorms. VFR conditions are expected to prevail after
the front moves through.

Carney

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Flash Flood Watch from Saturday morning through Monday morning
     for Audrain MO-Boone MO-Callaway MO-Knox MO-Lewis MO-
     Lincoln MO-Marion MO-Monroe MO-Montgomery MO-Pike MO-Ralls
     MO-Saint Charles MO-Saint Louis City MO-Saint Louis MO-
     Shelby MO-Warren MO.

IL...Flash Flood Watch from Saturday morning through Monday morning
     for Adams IL-Bond IL-Brown IL-Calhoun IL-Clinton IL-Fayette
     IL-Greene IL-Jersey IL-Macoupin IL-Madison IL-Marion IL-
     Montgomery IL-Pike IL.

&&

WFO LSX
Hazardous weather outlook, Jun 30, 4:02 PM CDT, 5 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
402 PM CDT THU JUN 30 2016

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-011200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-SAINT CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-SAINT CHARLES MO-FRANKLIN MO-
SAINT LOUIS MO-SAINT LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-SAINT FRANCOIS MO-SAINTE GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
402 PM CDT THU JUN 30 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS
EVENING...MAINLY ACROSS CENTRAL AND NORTHEAST MISSOURI AS WELL AS
WEST CENTRAL ILLINOIS. THE MAIN THREATS WILL BE DAMAGING WINDS
AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NUMEROUS ROUNDS OF THUNDERSTORMS ARE EXPECTED ACROSS THE REGION
SATURDAY THROUGH EARLY MONDAY MORNING. THE GREATEST RISK OF HEAVY
RAIN AND FLOODING IS ALONG AND NORTH OF INTERSTATE 70 WHERE
RAINFALL AMOUNTS OF 4 TO 6 INCHES ARE POSSIBLE WITH LOCALLY
HIGHER TOTALS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE WEATHER TO THE
NATIONAL WEATHER SERVICE.

TILLY

In the hours before

Local storm report, Jun 30, 3:47 PM CDT, 5 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
347 PM CDT THU JUN 30 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     HEAVY RAIN       BOWLING GREEN           39.34N  91.20W
06/30/2016  M2.60 INCH       PIKE               MO   CO-OP OBSERVER

            TOTAL RAINFALL FROM THIS MORNING

&&

MILLER
Special weather statement, Jun 30, 9:33 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
933 PM CDT THU JUN 30 2016

MOZ034>036-042-010300-
RALLS MO-MONROE MO-AUDRAIN MO-PIKE MO-
933 PM CDT THU JUN 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL PIKE AND
SOUTHEASTERN MONROE COUNTIES IN NORTHEASTERN MISSOURI...EASTERN
AUDRAIN COUNTY IN CENTRAL MISSOURI AND SOUTHWESTERN RALLS COUNTIES IN
NORTHEASTERN MISSOURI UNTIL 1000 PM CDT...

AT 932 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
SANTA FE...MOVING SOUTHEAST AT 15 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
VANDALIA...SANTA FE...PERRY...LADDONIA...FARBER...MARTINSBURG...
RUSH HILL...BENTON CITY AND FLORIDA.

THIS ALSO INCLUDES  MARK TWAIN LAKE RECREATIONAL AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3951 9177 3937 9136 3915 9158 3915 9163
      3909 9163 3906 9166 3930 9199
TIME...MOT...LOC 0232Z 305DEG 15KT 3934 9178

BRITT

Nearby

Special Weather Statements in Missouri, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.